HealthNewsWorld

large dose of Viagra caused unusual visual effects

UNITED STATES (OBSERVATORY NEWS) — Sildenafil, better known under its commercial name Viagra, is considered a safe drug for the treatment of erectile dysfunction with minimal side effects.

However, a new study published in Frontiers in Neurology reports a risk of regular visual side effects, such as excessive sensitivity to light or impaired color perception.

Sildenafil was originally developed to treat high blood pressure. Due to the fact that the drug dilates blood vessels and relaxes the smooth muscles of the penis, it also facilitates the achievement and maintenance of an erection.

The effects of the drug last from three to five hours. Side effects such as headache and confusion are usually rare and do not last long.

However, the Turkish ophthalmologist Djuneit Karaarslan drew attention to the fact that taking Viagra can have more serious consequences. In his article, Karaarslan reported 17 patients who came to see him.

All of them were men and complained of numerous vision problems, such as blurred images, increased photosensitivity, as well as impaired color perception (red-green color blindness, more intense perception of blue).

Each of these patients, shortly before the visit, first took Viagra in the highest permitted dosage – 100 milligrams. Visual side effects began after the drug began to act, and lasted at least several days. Finally, in all patients, the optical effects ceased three weeks after taking sildenafil.

“For the vast majority of men, any side effects will be temporary and mild. However, I would like to emphasize that a certain number [of people who took sildenafil] may have problems with their eyesight and eyes,” says Junite Karaarslan.

The reason for the occurrence of such effects may be that the body of some people is not able to effectively break down and excrete the drug. This leads to an increase in the concentration of sildenafil in the blood.

This fact is also supported by the fact that all the men who applied to the clinic took the highest recommended dose of the medicine at the first dose.

According to Karaarslan, for the first time you should not start with the highest dose, and you need to take the drug under the supervision of a doctor.

Online:

This article is written and prepared by our foreign editors writing for OBSERVATORY NEWS from different countries around the world – material edited and published by OBSERVATORY staff in our newsroom.

Our Standards, Terms of Use: Standard Terms And Conditions.

OBSERVATORY

Contact us: [email protected]

Stay connected with Observatory and Observatory Newsroom, also with our online services and never lost the breaking news stories happening around the world.

Support The OBSERVATORY from as little as $1 – it only takes a minute. Thank you.

We are OBSERVATORY — the only funding and support we get from people – we are categorically not funded by any political party, any government somewhere or from any grouping that supports certain interests – the only support that makes OBSERVATORY possible came from you.